Ask a doctor

I got Juvederm injections and I now have lumps on my top lip. Is this normal? (photos)

I got juvederm injections for the first time done 7/16 and it is now 7/20. My top lip is so uneven and I don't know what to do. Online it says to give it 2 weeks but it is so horrible and noticeable and embarrassing. I'm so depressed. My lips were perfectly symmetrical before I just wanted them to be a little more full. I'm scared the nurse I went to for the injections did it wrong but I looked up her history and she went to a good school and is certified.

Doctor Answers (6)

Juvederm in lips

+3
Juvederm is a good filler for the lips. I do not have the advantage of being able to examine you, but note that you had some irregularities before the injections as well as after.

i usually inkect a smaller amount to avoid this side effect, or use Beletero, which swells very little.

The lips are a very tricky area to treat and I would recommend to anyone that they consult a board-certified dermatologist or pkastic surgeon who is an advanced injector to have the lips treated.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Lumpy Lips

+1
Some irregularities after filler injections, especially in the lips is not uncommon. I have certainly seen patients take nearly a week for the swelling to resolve. During that time, the lips may look uneven or lumpy. If the lips looked great immediately after the injection, then they will most likely look great after the swelling resolves.

If the irregularities persist, we can treat them with a dissolving solution and make the problem go away easily.

Andrew Campbell

Facial Plastic Surgeon

Andrew Campbell, MD
Milwaukee Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

I got Juvederm injections and I now have lumps on my top lip. Is this normal?

+1
There is always going to be some swelling and unevenness for the first few days after lip injections, give it time and wait the full two weeks for the product to settle before seeing your final result 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 203 reviews

You might also like...

Lumps on lip after injections

+1
There are a few possibilities for the bump and uneven top lip. It may be swelling, small hematoma or trauma from the injection site, or uneven distribution of product. I agree that you should wait for 2 weeks to see what happens when the swelling goes down and the product settles in. Hopefully it will get better. If not, then other measures should be taken. The lips are a tricky area for fillers and I always recommend you have your injections done by a physician rather that a nurse in this area.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 3 reviews

Lumps in lips after Juvederm - massage gently can help

+1
My experience is that lumps tend to stay, even over time, unless you massage them gently.  If they persist, hyaluronidase might be needed.  They also don't appear to injected exactly right, because the upper and lower lip appear the same size.  The lower lip should be bigger than the upper lip.  The ratio is about 1:1.4 or 1.5...
Steve Weiner, MD, Facial Plastic Surgeon, Destin, Florida.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Lumps in lips after Juvederm

+1
You are correct that you should be giving it 2 weeks to assess. Because Juvederm pulls water to itself right after injection, some of what you have there is water, and some is just regular swelling, and some may or may not be actual product. Right now it would be very hard to assess which was which and if you try to do corrections too early we end up chasing our tails. It's just best to wait and let your body calm down all it can before you assess how it looks. You can ice a bit if you'd like or try taking Arnica, but just make sure you keep your hands away from it and don't press on it with your hands or tongue. Try to let it be.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.